Flash Flood, Massac
- When
- June 29, 2:45 PM CST to 4:45 PM CST
- Where
- Massac County, Brookport
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.120, -88.630
Street flooding occurred in southeast portions of the county.
Slow-moving thunderstorms developed along a cold front as it pushed southeast across the Lower Ohio Valley during the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Slow-moving thunderstorms developed along a cold front as it pushed southeast across the Lower Ohio Valley during the afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 29, 12:30 PM CST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 130 PM CDT FRI JUN 29 2007 .DISCUSSION... SUBTLE WIND SHIFT BOUNDARY NOTED ALONG SRN BORDER EARLY THIS PM...BUT STILL HIGH TDS AND NOT A KNOCK OFF IN TEMPS OR TDS TIL ALONG/NORTH OF FA. THEREFORE ANTICIPATE CONTINUATION OF DIURNALLY FUELED SCT CONVECTION INTO AT LEAST EARLY EVENING...AFTER WHICH LOSS OF HEATING FUEL WILL DIMINISH POPS GRADUALLY. STILL LINGERING HIGHER THETA AIR/INSTABILITY AXIS JUST SOUTH AND ARCING INTO SWRN PTNS FA (SEMO) WL KEEP A SMALL CHC POP GOING EVEN INTO THE WEEKEND. MODELS HAVE BEEN ADVERTIZING THIS SCENARIO PAST SEVERAL RUNS AND WELL RELY ON A NEW MODEL BLEND WITH COLLAB PICTURE FOR EXACT TAPER BUT IN GENERAL WELL GO HIGHEST SW TO LEAST/NONE NE FA SAT-SAT NIGHT...WITH EVENTUAL END POPS SOMETIME SAT NIGHT OR SUN. AFTER SUNDAY/END POP B/C STRONGER NWLY FLOW ESTABLISHED ACROSS MID-UPPER OH VALLEY RESULTS IN DRIER AIR COMING INTO LOWER OH VALLEY AS BROAD HEIGHT RISES OCCUR OVER CNTL U.S. THIS SYNOPTIC SITUATION WL THEN PREDOMINATE INTO/THRU EARLY NEXT WEEK WITH THE RESULT BEING A DRY WX FORECAST WITH INCREASING TO NR/SLIGHTLY ABOVE CLIMO EARLY JULY TEMPS. THE NEW EXTENDED MODEL SUITE OFFERS NEXT CHC PCPN SOMETIME MID-LATE WEEK AS A DISTURBANCE DROPS ACROSS THE GREAT LAKES AND DRAGS A WEAK BOUNDARY ACROSS THE PAH FA. FOLLOWING HPC LEAD WELL INCLUDE SMALL POPS DAYS 6-7 FOR THE PASSAGE OF THIS SYSTEM. WELL BLEND NEW MOS WITH PERSISTENCE STRATEGY ON EXISTING TEMP FORECAST AND COLLAB PIC...LIKEWISE SMOOTHING INTO/WITH MEDIUM TO LONG RANGE MEX MOS AS WELL. && .AVIATION... WINDS HAVE SHIFTED AROUND TO THE NORTH...BUT SHARP TEMPERATURE AND DEW POINT BOUNDARY STILL HAS YET TO SETTLE SOUTH OF THE AREA. A DESTABILIZING ATMOSPHERE SOUTH OF THIS BOUNDARY IS CONTRIBUTING TO THE DEVELOPMENT OF SCATTERED THUNDERSTORMS OVER MAINLY SOUTHERN MISSOURI AND KENTUCKY. THIS ACTIVITY SHOULD CONTINUE TO DRIFT SOUTH DURING THE AFTERNOON...POTENTIALLY THREATENING KCGI AND KPAH. RAIN SHOWER ACTIVITY SHIFTING EAST TOWARDS THE WABASH RIVER VALLEY SHOULD DIMINISH BEFORE IT REACHES KEVV. LIKE THE PAST SEVERAL NIGHTS... SCATTERED TO BROKEN CUMULUS SHOULD DISSIPATE THIS EVENING...WITH VFR CEILINGS ABOVE 10KFT OVERNIGHT. THE PAIRING OF A MOIST BOUNDARY LAYER AND WEAK FLOW WILL SET THE STAGE FOR THE DEVELOPMENT OF MVFR FOG OVERNIGHT...WHICH WILL BURN OFF A FEW HOURS AFTER SUNRISE SATURDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 443 AM CDT FRI JUN 29 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-301000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 443 AM CDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A CHANCE OF THUNDERSTORMS IS FORECAST OVER MUCH OF THE QUAD STATE TODAY AND TONIGHT. STORMS WILL BE MOST NUMEROUS ALONG AND SOUTH OF A PERRYVILLE MISSOURI TO GREENVILLE KENTUCKY LINE THIS AFTERNOON. ALTHOUGH AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT...THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE OF THUNDERSTORMS IS FORECAST OVER MUCH OF THE AREA SATURDAY. A FEW STORMS MAY EVEN LINGER INTO SATURDAY EVENING OVER SOUTHEAST MISSOURI. THE STORMS WILL BE MOST NUMEROUS OVER SOUTHEAST MISSOURI. ALTHOUGH AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT...THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAIN. A SMALL CHANCE OF THUNDERSTORMS IS FORECAST FOR THURSDAY...AS A COLD FRONT SWEEPS THROUGH THE AREA. AT THIS TIME...SEVERE STORMS CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...THE RELAY OF ANY ISOLATED REPORTS OF SEVERE WEATHER OR SIGNIFICANT HEAVY RAIN WOULD BE APPRECIATED. DRS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 155 PM CDT FRI JUN 29 2007 KYZ006-009-291930- CALLOWAY KY-GRAVES KY- 155 PM CDT FRI JUN 29 2007 ...STRONG THUNDERSTORMS MOVING ACROSS WESTERN KENTUCKY... AT 155 PM...RADAR SHOWED A CLUSTER OF STRONG THUNDERSTORMS FROM THE SOUTHERN PART OF MAYFIELD TO MURRAY...MOVING EAST AT 20 MPH. THESE STORMS WILL IMPACT SOUTHERN GRAVES AND CALLOWAY COUNTIES THROUGH 230 PM. DANGEROUS LIGHTNING...HAIL UP TO ONE HALF INCH IN DIAMETER...AND WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE AS THE STORMS APPROACH. VERY HEAVY RAINS ON THE ORDER OF ONE TO TWO INCHES PER HOUR ARE ALSO LIKELY...WHICH MAY RESULT IN LOCALIZED FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS. RJP
The Paducah radar (KPAH), 14 km away, was scanning. The volume nearest the first event began at 20:44 UTC.
1 flash flood. Local standard time, as filed.
Street flooding occurred in southeast portions of the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31892.